Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 10, 2009, 9:16 PM CDT for Red River County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 10, 2009, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:22 PM CDT | TORNADO | Detroit, TX | SEVERAL TREES WERE SNAPPED SOUTH OF DETROIT, TX ALONG FM 410. NUMEROUS SMALL AND LARGE LIMBS WERE ALSO SNAPPED NEAR THE END OF THE TRACK ALONG HWY 82 EAST OF DETROIT. MAXIMUM WINDS ARE ESTIMATED AT 60-65 MPH. TORNADO RATING EF0. PATH LENGTH 2.5 MILES. MAXIMUM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 110216
TORSHV
TXC387-110300-
/O.NEW.KSHV.TO.W.0056.090611T0216Z-090611T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
* UNTIL 1000 PM CDT
* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
BAGWELL...OR 10 MILES EAST OF PARIS...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DETROIT...NEGLEY...CUTHAND AND ANNONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
&&
LAT...LON 3374 9531 3385 9495 3383 9494 3382 9494
3380 9490 3342 9492 3349 9531
TIME...MOT...LOC 0216Z 267DEG 27KT 3362 9536
$$
182 follow-up statements
000
WWUS54 KSHV 110247
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT WED JUN 10 2009
TXC387-110300-
/O.CON.KSHV.TO.W.0056.000000T0000Z-090611T0300Z/
RED RIVER TX-
947 PM CDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR RED
RIVER COUNTY...
AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
CLARKSVILLE...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNONA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
&&
LAT...LON 3385 9496 3383 9494 3382 9494 3380 9491
3378 9490 3343 9492 3342 9493 3352 9513
3373 9518
TIME...MOT...LOC 0247Z 264DEG 26KT 3368 9498
$$
18000
WWUS54 KSHV 110302
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT WED JUN 10 2009
TXC387-110312-
/O.EXP.KSHV.TO.W.0056.000000T0000Z-090611T0300Z/
RED RIVER TX-
1002 PM CDT WED JUN 10 2009
...THE TORNADO WARNING FOR RED RIVER COUNTY HAS EXPIRED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3385 9496 3383 9494 3382 9494 3380 9491
3378 9490 3343 9492 3342 9493 3352 9513
3373 9518
TIME...MOT...LOC 0247Z 264DEG 26KT 3368 9498
$$
18What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 9:08 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 10, 9:08 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 908 PM CDT WED JUN 10 2009 .DISCUSSION... AN INTENSE LINE OF THUNDERSTORMS HAS BEEN MOVING RAPIDLY ACROSS NORTH TEXAS THIS EVENING. THIS LINE IS NOW BEGINNING TO ENTER THE WESTERN FRINGES OF THE FOUR STATE REGION. HAVE DONE A QUICK UPDATE TO EXPAND THE SEVERE THUNDERSTORM WATCH SOUTHWARD BY A ROW OF COUNTIES AND PARISHES SINCE THE SOUTHERN END OF THE LINE OF STORMS IS HOLDING INTENSE THIS EVENING AND SHOULD BE AFFECTING THIS COUNTIES AND PARISHES OVER THE NEXT FEW HOURS. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM. THE LINE OF STORMS IS MOVING RAPIDLY...AND SHOULD BEGIN TO REACH AROUND THE INTERSTATE 49 CORRIDOR BY ROUGHLY AROUND 11 PM TO MIDNIGHT. AS OF NOW IT LOOKS LIKE THE TIMING OF THE WATCH SHOULD WORK OUT OKAY FOR OUR EASTERN COUNTIES AND PARISHES. HAVE AGAIN UPDATED POPS THIS EVENING TO RAISE POPS ACROSS MOST OF THE CWFA...BUT MAINLY AROUND THE WATCH AREA. ACTIVITY SHOULD BEGIN TO DECREASE ACROSS NORTHWESTERN PORTIONS OF THE CWFA AFTER MIDNIGHT TO GIVE QUIETER CONDITIONS. THE ACTIVITY SHOULD MAINLY BE AROUND AND EAST OF THE INTERSTATE 49 CORRIDOR DURING THE EARLY OVERNIGHT HOURS. OTHERWISE THE ONLY OTHER CHANGES WERE TO HOURLY TEMPERATURES BASED ON OBSERVATIONAL TRENDS. /22/ && .AVIATION... INTENSE BOW ECHO ACROSS NORTH CENTRAL TEXAS MOVING EAST AROUND 35KTS AND GIVEN THIS SPEED...LOOK FOR THE LINE TO BE EFFECTING OUR WESTERN TAF SITES IN THE 01-03Z TIMEFRAME. STRONG DAMAGING WIND GUSTS THE MAIN THREAT BUT CANNOT RULE OUT AN ISOLATED HAIL/TORNADO THREAT EITHER...ESPECIALLY IF WE GET CONVECTION TO DEVELOP AHEAD OF THE BOW. NOT REAL CONFIDENT ON HOW THIS SYSTEM WILL EFFECT THE DEVELOPMENT OF MVFR/IFR CEILINGS TOWARDS MORNING BUT HAVE MADE MENTION OF THESE TYPE OF CEILINGS REGARDLESS. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 73 94 73 / 60 20 30 30 20 MLU 74 90 73 93 73 / 20 10 30 30 20 DEQ 73 88 74 92 71 / 90 60 50 50 30 TXK 75 90 75 92 72 / 80 60 50 50 30 ELD 74 91 73 91 70 / 60 20 50 50 30 TYR 75 90 76 93 75 / 60 40 20 20 10 GGG 75 90 75 94 74 / 60 40 20 20 20 LFK 75 91 74 95 73 / 30 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/13
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 10 2009 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-111059- BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-GREGG- HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-SMITH-TITUS-UNION AR-UPSHUR- WEBSTER-WOOD- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHERN ARKANSAS TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL STALL ACROSS THE NORTHERN PART OF THE FOUR STATE REGION ON THURSDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL PROVIDE SHOWERS AND THUNDERSTORMS MAINLY NORTH OF I-20 ON THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ005-006-010>014-017>022-TXZ149>153-165>167-111059- ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION LA-WINN- 1200 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith, Upshur, Wood | 65 min |
| Jun 10, 8:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus | 61 min |
| Jun 10, 9:10 PM CDT | Tornado Warning | SHV | Smith, Wood | 50 min |
| Jun 10, 9:12 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus | 48 min |
| Jun 10, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Marion, Rusk, Smith and 2 more | 63 min |
| Jun 10, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus and 1 more | 50 min |
| Jun 10, 9:55 PM CDT | Tornado Warning | SHV | Cass, Morris | 50 min |
| Jun 10, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Gregg, Harrison, Marion, Panola and 1 more | 55 min |
| Jun 10, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 65 min |
| Jun 10, 10:33 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 49 min |
| Jun 10, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 55 min |
| Jun 11, 5:09 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Jun 11, 6:01 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 59 min |
| Jun 11, 6:40 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee | 65 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.